Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Jackson, MS

March 27, 2014Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2014, 11:07 PM CDT for Franklin County, Jefferson County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2014, 11:07 PM CDT (04:07 UTC)
Expired
Mar 27, 2014, 11:45 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 11:15 PM CDTHAIL 1Mcnair, MS
Mar 27, 11:25 PM CDTHAIL 0.884 N Kirby, MSSEVERAL REPORTS OF PENNY TO NICKEL SIZE HAIL IN THE OLDENBURG COMMUNITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS54 KJAN 280407
SVRJAN
MSC037-063-280445-
/O.NEW.KJAN.SV.W.0039.140328T0407Z-140328T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1107 PM CDT THU MAR 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 1145 PM CDT

* AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CRANFIELD...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMBURG AROUND 1115 PM CDT.
  MCNAIR AND KIRBY AROUND 1120 PM CDT.
  NEW HOPE AROUND 1135 PM CDT.
  UNION CHURCH AROUND 1140 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ROXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3163 9116 3163 9120 3166 9120 3179 9075
      3178 9073 3161 9074 3161 9071 3152 9071
      3147 9115
TIME...MOT...LOC 0407Z 260DEG 31KT 3156 9115

HAIL...1.00IN
WIND...60MPH

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:51 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 27, 9:51 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
951 PM CDT THU MAR 27 2014

.UPDATE...

CONSIDERING ISSUANCE OF A FLASH FLOOD WATCH FOR CENTRAL/SOUTHERN
PORTIONS OF THE FORECAST AREA. IMPRESSIVE HEAVY RAIN SET-UP WITH
SPLIT UPPER LEVEL JET STRUCTURE AND LEFT EXIT REGION OF SUBTROPICAL
JET STREAM ANCHORING CURRENT CONVECTIVE SYSTEM OVER THE AREA.
PERSISTENT UPSTREAM LOW LEVEL THETAE ADVECTION IS STRONG AND WILL
HELP TO MAINTAIN THE SYSTEM FOR MUCH OF THE NIGHT. EVENING RAOB AT
JAN WAS NOT THE MOST EFFICIENT LOOKING WITH A 1.28 PRECIPITABLE
WATER...BUT EXPECT CONTINUED MOISTENING TO MAKE THE AIRMASS MORE
SUPPORTIVE OF HEAVY RAIN. OTHERWISE...THE FORECAST IS GENERALLY ON
TRACK AND WILL CONTINUE TO MENTION POSSIBLITY OF A FEW STRONG/SEVERE
STORMS CONTINUING AT LEAST FOR THE NEXT SEVERAL HOURS. /EC/

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT THU MAR 27 2014/

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THE PRIMARY CONCERNS
WILL BE THE SEVERE POTENTIAL FOR LATER THIS AFTERNOON INTO THIS
EVENING AND AGAIN EARLY FRIDAY AS WELL AS AFTERNOON AND EVENING. THIS
FOLLOWED BY THE WIND ADVISORY CURRENTLY IN EFFECT THEN POPS AND
TEMPS.

LATEST SATELLITE IMAGERY SHOWED THE POLAR AND SUBTROPICAL JETS
MOVING CONFLUENTLY OVER THE SOUTHERN STREAM. A DRY SLOT WAS NOTED
BETWEEN BOTH JETS. A POLAR SHORTWAVE WAS MOVING OVER THE PLAINS. THE
ARKLAMISS REGION WAS UNDER WEST TO SOUTHWEST IN THE MID TO UPPER
LEVELS TO GOOD SOUTHERLY FLOW IN THE LOW LEVELS. SATELLITE IMAGERY WAS
ALSO PICKING UP SOME RICH MOISTURE IN THE NORTHWEST GULF OF AROUND
1.7 INCHES. AREA RADARS WERE PICKING UP SOME CONVECTION FROM THE
APPROACHING SHORT WAVE OVER THE ARKLATEX REGION. THERE HAS BEEN A FEW
STRONG STORMS THERE. BREEZY CONDITIONS WERE NOTED ACROSS THE REGION WITH
STRONGER WINDS IN THE DELTA REGION WITH GUSTS AROUND 30 KNOTS. SO WILL
MAINTAIN WIND ADVISORY UNTIL 9 PM.  DEWPOINTS ACROSS THE REGION WERE
IN THE 40S AND 50S ACROSS THE REGION.

FOR THIS AFTERNOON INTO TONIGHT...EXPECT CONVECTION ACROSS THE WEST
FOR THIS AFTERNOON...WHICH WILL SPREAD ACROSS THE REGION FOR
TONIGHT. THE LOCAL AND NATIONAL WRF MODELS SHOW THE CONVECTION
SPREADING ACROSS THE REGION OVERNIGHT WITH HAIL BEING THE MAIN RISK.
WILL COLOR THE HAIL RISK MAINLY THE WESTERN AREAS IN THE HWO AND
GRAPHICAST.THIS WILL BE DUE TO THE STORMS BEING ELEVATED WITH THE
AID OF THE CONFLUENT POLAR AND SUBTROPICAL JETS WITH THE BASE OF THE
PLAINS SHORT WAVE MOVING INTO THE REGION. FOR TONIGHT SOME OF THE
MODELS CUTS OFF SOME OF THE ACTIVITY DUE TO AN MCS ALONG THE GULF
COAST OVERNIGHT. THE NATIONAL WRF MODELS SHOWS THE GULF COMPLEX
DEEPER IN THE GULF WHILE A COMPLEX CROSSES THE REGION OVERNIGHT. SO
WILL KEEP HIGH MOS POPS OVERNIGHT. PWATS WILL BE AROUND 1.6 INCHES
WHICH IS AROUND THE 99TH PERCENTILE FOR THIS TIME OF YEAR. THIS
COULD SPELL SOME LOCALLY HEAVY DOWNPOURS OVERNIGHT. THE LOCAL AND
NATIONAL HIGH RES MODELS ARE SHOWING 2-3 INCHES GENERALLY SOUTH OF
INTERSTATE 20. LOCAL WRF SHOWS 1-2 INCHERS IN THE NORTHWEST DELTA.

FOR FRIDAY AND FRIDAY NIGHT...THINGS GET A LITTLE MORE POTENT FOR
THIS PERIOD AS WE GET A POTENT SHORT WAVE COMBINED WITH A COLD FRONT
TO MOVE THROUGH THE REGION. SOME OF THE MODELS POINT TO SOME SEVERE
RISK EARLY IN THE EAST AND SOUTHEAST...WHICH WILL BE CONSIDERED FOR
THE HWO AND GRAPHICAST BEFORE THE MAIN EVENT FOR FRIDAY AFTERNOON
AND EVENING.  THE GFS HINTS WITH THE K INDEX PARAMETERS...MESO HIGH
AND OTHER FEATURES THAT AN MCS WILL MOVE ACROSS THE REGION FOR
FRIDAY AFTERNOON AND EVENING. SOME OF THE FEATURES WILL BE SIG
SEVERE LAYER AROUND 40K...K-INDEX 30 PLUS...LAPSE RATE 7-8C...LI -6
TO -10...AND MLCAPES 2000-3000. 0-3KM BULK SHEAR FLUCTUATES UP AND
DOWN DURING THE DAY FROM 15 TO 35 KNOTS PERPENDICULAR TO ANYTHING
COMING IN FROM THE WEST. MODELS SOUNDINGS SHOWS SOME PRETTY LONG 40
KNOT HODOGRAPHS...WHICH MAY SPELL SOME SUPERCELLS AND SPLITTING
CELLS DURING THE PERIOD. PWATS WILL BE AROUND 1.5 INCHES...WHICH
SPELLS ANOTHER AROUND OF LOCALLY HEAVY RAINFALL...WHICH WILL HAVE TO
BE MONITORED ON TOP OF THE RAINFALL FOR THE PREVIOUS PERIOD. 0-1 KM
SHEAR STILL DOES NOT LOOK IMPRESSIVE...BUT DEEP LAYER SHEAR STILL
LOOKS PRETTY GOOD. SO THE PRIMARY RISK WILL CONTINUE TO BE LARGE
HAIL AND DAMAGING WINDS. WILL KEEP THE MENTION OF TORNADOES OUT OF
THE HWO FOR NOW. EXPECT THE STRONG ACTIVITY TO END BY AFTER MIDNIGHT
AS THE BEST DYNAMICS SHIFTS AWAY FROM THE REGION AS THE COLD FRONT
SWEEPS ACROSS THE EASTERN AREA. TIMING OF THE DEVELOP FOR FRIDAY
AFTERNOON AND EVENING WILL BE DIFFICULT TO ASSESS IN A GRAPHICAST. IT
WILL DEPEND ON HOW THINGS DEVELOP AFTER THE FIRST WAVE FOR TONIGHT.
WARM AIR ADVECTION WILL PROVIDE HIGHS IN THE 70S AND LOWS WILL BE A
LITTLE COOLER FOR FRIDAY NIGHT WITH MOST AREAS IN THE 50S.

FOR SATURDAY AND SATURDAY NIGHT...THE FRONT WILL EXIT EAST OF THE REGION
AS WE GO INTO MUCH CALMER CONDITIONS. EXPECT THE LAST OF THE SHOWERS
TO EXIT THE EAST BY AFTERNOON. HIGH PRESSURE WILL BUILDS ACROSS THE
REGION DURING THE PERIOD. TEMPERATURES ACROSS THE REGION WILL ONCE AGAIN
COOL DOWN IN THE 40S FOR SATURDAY NIGHT.

AS FAR AS TEMPS ARE CONCERN WENT GENERALLY CLOSE TO MAV AND GMOS
GUIDANCE...EXCEPT WENT WITH A BLEND OF MAV/NAM FOR TONIGHTS LOWS.

AS FAR AS POPS ARE CONCERN WENT WITH MAV GUIDANCE FOR
TONIGHT...ADJUSTED HIGHER MET GUIDANCE FOR FRIDAY AND LOWERED EURO
GUIDANCE FOR FRIDAY NIGHT. MAV LOOKED PRETTY GOOD FOR SATURDAY
MORNING. /17/

SUNDAY THROUGH WEDNESDAY

BUILDING MID LEVEL RIDGE IN THE WAKE OF THE SHORTWAVE WILL DOMINATE
THE PATTERN THROUGH THE BEGINNING OF THE WEEK AS IT SLOWLY TRAVERSES
THE REGION. BY MONDAY AFTERNOON...RIDGE LOOKS TO PUSH TO THE EAST
WHILE SURFACE HIGH PRESSURE WILL HAVE ALREADY MOVED EAST ALLOWING
LOW LEVEL SOUTHERLY FLOW TO BECOME ESTABLISHED. MID LEVEL SHORTWAVE
MOVING THROUGH THE UPPER MS VALLEY WILL DRAG A WEAK SURFACE COLD
FRONT INTO THE NORTHERN PORTIONS MONDAY NIGHT. WEAK LOW LEVEL FLOW
SHOULD ALLOW SOME MOISTURE TO POOL ALONG THE BOUNDARY AND ENOUGH
LIFT LOOKS TO BE PRESENT FOR A FEW SHOWERS. BOUNDARY CONTINUES TO
SAG SOUTH TUESDAY WITH CONTINUED SHOWERS ALONG IT...BUT RAPIDLY
PUSHES BACK NORTH BY TUESDAY NIGHT IN ADVANCE OF MORE POTENT WAVE
MOVING OUT OF THE SW US.

GFS AND EURO BEGIN TO DIVERGE WITH THE HANDLING OF THIS SYSTEM FOR
WED/THU WITH THE GFS BEING SOMEWHAT FASTER. IN EITHER CASE...THIS
SYSTEM WILL HAVE TO MONITORED AS DECENT SHEAR LOOKS TO BECOME
COINCIDENT WITH HIGH CAPES AHEAD OF THE COLD FRONT./26/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Mar 27, 10:48 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1048 PM CDT THU MAR 27 2014

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>042-290400-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
1048 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...FRIDAY INTO FRIDAY NIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM LATE FRIDAY
AFTERNOON INTO FRIDAY NIGHT. A POTENT COMBINATION OF INSTABILITY AND
WIND SHEAR WILL SUPPORT STORMS WITH THE POTENTIAL FOR QUARTER TO GOLF
BALL SIZE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY
THROUGH FRIDAY NIGHT.

LAZ024>026-MSZ043>066-290400-
CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-
1048 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

FLOODING
RISK...ELEVATED
TIMING...REMAINDER OF TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY LATE FRIDAY INTO FRIDAY NIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. A LARGE AREA OF SHOWERS
AND THUNDERSTORMS CONTAINING HEAVY RAIN WILL PERSIST OVER THE AREA
FOR MUCH OF THE NIGHT.

A FEW SEVERE STORMS CONTAINING QUARTER SIZE HAIL AND 50 TO 60 MPH
WIND GUSTS COULD DEVELOP TONIGHT.

A GREATER RISK FOR SEVERE WEATHER WILL DEVELOP LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT WHEN A POTENT COMINATION OF INSTABILITY AND WIND
SHEAR WILL EXIST OVER THE AREA. STORMS WILL BE CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND 60 MPH WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TONIGHT THROUGH FRIDAY NIGHT.

MSZ072>074-290400-
MARION-LAMAR-FORREST-
1048 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY FRIDAY

A FEW SEVERE STORMS CONTAINING QUARTER SIZE HAIL AND 50 TO 60 MPH
WIND GUSTS COULD DEVELOP TONIGHT.

A GREATER RISK FOR SEVERE WEATHER WILL DEVELOP LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT WHEN A POTENT COMINATION OF INSTABILITY AND WIND
SHEAR WILL EXIST OVER THE AREA. STORMS WILL BE CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND 60 MPH WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TONIGHT THROUGH FRIDAY NIGHT.

EC

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 27, 8:30 PM CDT, 2 hours 37 minutes before
LAZ024-026-280200-
CONCORDIA LA-CATAHOULA LA-
830 PM CDT THU MAR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT THU MAR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ARCHIE AT 830 PM CDT...MOVING
NORTHEAST AT 45 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3183 9157 3179 9158 3175 9154 3175 9142
      3170 9140 3165 9140 3162 9148 3164 9150
      3161 9152 3147 9195 3161 9202 3165 9202
TIME...MOT...LOC 0130Z 247DEG 39KT 3159 9189

BK
Local storm report, Mar 27, 8:36 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             4 SW EUPORA             33.51N 89.33W
03/27/2014  E1.00 INCH       WEBSTER            MS   PUBLIC

&&

DL
Local storm report, Mar 27, 8:57 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 WNW MATHISTON         33.56N 89.19W
03/27/2014                   WEBSTER            MS   EMERGENCY MNGR

            TREES WERE DOWNED BETWEEN EUPORA AND MATHISTON

&&

DL
Local storm report, Mar 27, 9:10 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 WNW MATHISTON         33.56N 89.19W
03/27/2014                   WEBSTER            MS   EMERGENCY MNGR

            LIGHT DAMAGE TO A DOUBLE WIDE TRAILER BETWEEN EUPORA AND
            MATHISTON

&&

DL
Special weather statement, Mar 27, 9:23 PM CDT, 1 hour 44 minutes before
MSZ018-019-280255-
SUNFLOWER MS-BOLIVAR MS-
923 PM CDT THU MAR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT THU MAR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER BENOIT AT 924 PM CDT...MOVING
NORTHEAST AT 60 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3399 9045 3398 9044 3379 9045 3354 9102
      3366 9111 3367 9104 3369 9103 3371 9105
      3371 9109 3400 9053
TIME...MOT...LOC 0224Z 240DEG 58KT 3367 9096

BK
Special weather statement, Mar 27, 9:34 PM CDT, 1 hour 33 minutes before
LAZ024-026-280305-
CONCORDIA LA-CATAHOULA LA-
934 PM CDT THU MAR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CDT THU MAR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF LARTO AT 934
PM CDT...MOVING EAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3138 9201 3153 9201 3157 9172 3133 9171
      3133 9202 3138 9202
TIME...MOT...LOC 0234Z 268DEG 29KT 3143 9199

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:30 PM CDTSevere Thunderstorm WarningJANSunflower15 min
Mar 27, 7:35 PM CDTSpecial Weather StatementJANWebster20 min
Mar 27, 7:39 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster36 min
Mar 27, 8:09 PM CDTSpecial Weather StatementJANClay31 min
Mar 27, 9:23 PM CDTSpecial Weather StatementJANBolivar32 min
Mar 27, 9:55 PM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Franklin and 18 more7 hr
Mar 27, 10:22 PM CDTSevere Thunderstorm WarningJANAdams53 min
Mar 27, 11:39 PM CDTSevere Thunderstorm WarningJANLamar21 min
Mar 27, 11:42 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln48 min
Mar 28, 12:00 AM CDTSpecial Weather StatementJANLamar30 min
Mar 28, 1:12 AM CDTFlash Flood WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lawrence and 2 more2 hr
Mar 28, 2:22 AM CDTSpecial Weather StatementJANJasper, Smith28 min
Mar 28, 6:13 AM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion47 min
Mar 28, 6:47 AM CDTFlash Flood WarningJANForrest, Lamar, Marion118 min
Mar 28, 7:01 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones119 min
Mar 28, 10:16 AM CDTRiver Flood WarningJANJones5 days
Mar 28, 10:16 AM CDTRiver Flood WarningJANClarke36 hr
Mar 28, 12:42 PM CDTRiver Flood WarningJANCopiah, Simpson5 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANLawrence6 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANNeshoba5 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANLeake3 days
Mar 28, 3:38 PM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 15 more11 hr
Mar 28, 6:38 PM CDTSevere Thunderstorm WarningJANWashington67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.